Whether very cold or very hot, extreme temperatures stress the body, which must adapt to maintain body temperature at 37°C. For example, by burning more calories to produce heat, and by reducing blood flow to the extremities in order to favor vital organs (hence the importance of wearing gloves and a hat).
However, the natural mechanism of thermoregulation can be disrupted when taking certain types of medication. Benzodiazepines, barbiturates and certain neuroleptics, as well as certain antihypertensives and vasodilators can indeed “increase the effects of cold on the body and aggravate hypothermia”, i.e. the drop in body temperature below 35°C, notify Medicare.
Sleeping pills and sedatives, known for their impact on alertness, can also alter the ability to act appropriately to protect against the cold.
Disrupt the action of molecules
The reduction in blood flow resulting from vasoconstriction can also disrupt the action of drugs based on lithium (used in particular for certain psychiatric disorders) or digoxin (heart failure, atrial fibrillation, etc.). It can also reduce the effectiveness of drugs in the form of patches applied to the skin or administered subcutaneously.
If you are concerned by one of these treatments, do not hesitate to speak to your doctor. It is he who will assess the interest or otherwise of changing your treatment.